Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


The $ b{\rm o}$-Adams spectral sequence

Authors: Wolfgang Lellmann and Mark Mahowald
Journal: Trans. Amer. Math. Soc. 300 (1987), 593-623
MSC: Primary 55T15; Secondary 55N15, 55Q45, 55S25
MathSciNet review: 876468
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Due to its relation to the image of the $ J$-homomorphism and first order periodicity (Bott periodicity), connective real $ K$-theory is well suited for problems in $ 2$-local stable homotopy that arise geometrically. On the other hand the use of generalized homology theories in the construction of Adams type spectral sequences has proved to be quite fruitful provided one is able to get a hold on the respective $ {E_2}$-terms. In this paper we make a first attempt to construct an algebraic and computational theory of the $ {E_2}$-term of the bo-Adams spectral sequence. This allows for some concrete computations which are then used to give a proof of the bounded torsion theorem of [8] as used in the geometric application of [2]. The final table of the $ {E_2}$-term for $ \pi _ \ast ^S$ in $ {\operatorname{dim}}\, \leq 20$ shows that the statement of this theorem cannot be improved. No higher differentials appear in this range of the bo-Adams spectral sequence. We observe, however, that such a differential has to exist in dim 30.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55T15, 55N15, 55Q45, 55S25

Retrieve articles in all journals with MSC: 55T15, 55N15, 55Q45, 55S25

Additional Information

PII: S 0002-9947(1987)0876468-1
Keywords: Connective $ K$-theory, Adams spectral sequences, stable homotopy groups, $ K$-theory operations, filtration spectral sequences
Article copyright: © Copyright 1987 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia